Georgia, 2011

Hail and Damaging Winds in Georgia, September 25, 2011

September 25, 2011 · NWS CHS · 13 events in 4 counties and zones

The right rear quadrant of an upper level jet along with several weak shortwaves shifted along the southern periphery of a large surface low over the Ohio Valley. Several strong thunderstorms developed as these dynamic features encountered deep tropical moisture during peak heating hours over southeast Georgia and southern South Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$165,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The right rear quadrant of an upper level jet along with several weak shortwaves shifted along the southern periphery of a large surface low over the Ohio Valley. Several strong thunderstorms developed as these dynamic features encountered deep tropical moisture during peak heating hours over southeast Georgia and southern South Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 25, 12:43 PM EST, 44 minutes earlier.

Area forecast discussion, Sep 25, 12:43 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SUN SEP 25 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER MAINLY OFFSHORE THROUGH
EARLY THIS WEEK. WEAK HIGH PRESSURE WILL SETTLE OVER THE REGION
MID WEEK UNTIL A COLD FRONT MOVES INTO THE AREA LATE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES WARMING INTO THE MID/UPPER 80S MOST LOCALES AND
SHOWERS ARE ALREADY DEVELOPING ACROSS PARTS OF THE FORECAST AREA
AS INSTABILITY INCREASES. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS THE REMAINDER OF THE AFTERNOON. THE RIGHT REAR QUAD
OF AN UPPER JET TO THE NORTH WILL HELP ACTIVITY DEVELOP ACROSS
CENTRAL GA AND SPREAD NORTH/NORTHEAST...POSSIBLY COMBINING WITH
ACTIVITY DEVELOPING ALONG THE SEA BREEZE. WITH THE BEST COVERAGE
EXPECTED GENERALLY ACROSS INTERIOR SOUTHEAST GEORGIA WILL RAISE
POPS THERE.

THE PRESENCE OF MID-LEVEL DRY AIR RAISES THE POSSIBILITY THAT
SOME OF THE STRONGER TSTMS COULD PRODUCE SOME GUSTY WINDS THIS
AFTERNOON AS SURFACE TEMPERATURES REACH INTO THE UPPER 80S.
DCAPES AROUND 1000 J/KG WILL BE MORE THAN SUFFICIENT TO PRODUCE A
FEW DAMAGING WIND EVENTS...ESPECIALLY WHERE MESOSCALE BOUNDARY
COLLISIONS OCCUR. WILL MAINTAIN MENTION OF THIS IN THE HAZARDOUS
WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
ANY LINGERING CONVECTION WILL QUICKLY DISSIPATE THIS EVENING WITH
THE LOSS OF INSOLATION. COULD SEE ISOLATED CONVECTION MOVE ONSHORE
ACROSS THE COASTAL COUNTIES LATE TONIGHT AS ANOTHER WEAK WAVE
RIDING NORTH UP THE LINGERING COASTAL TROUGH OFFSHORE PASSES
THROUGH. ATTM IT APPEARS THE BULK OF ANY SHOWER/TSTM ACTIVITY WILL
BE MAINLY CONFINED TO THE WESTERN WALL OF THE GULF STREAM.
CONDITIONS WILL FAVOR ANOTHER LOW STRATUS/FOG EVENT...BUT THE
DEGREE OF ITS EXTENT IS HIGHLY UNCERTAIN. LOWS WILL RANGE FROM THE
UPPER 60S WELL INLAND TO THE MID 70S AT THE BEACHES.

THE PERSISTENT UPPER LOW ACROSS THE OHIO VALLEY WILL GRADUALLY
LIFT NORTH/NORTHEAST INTO THE GREAT LAKES REGION MONDAY AND
TUESDAY. THE FORECAST AREA WILL BE LOCATED ALONG THE WESTERN
PERIPHERY OF ATLANTIC HIGH PRESSURE AT THIS TIME...WHILE A WEAK
PRE-FRONTAL SURFACE TROUGH DEVELOPS EAST OF THE APPALACHIANS BY
TUESDAY.

DEEP LAYER MOISTURE WILL BE CONFINED MAINLY TO THE COASTAL WATERS ON
MONDAY...COINCIDENT WITH SHORTWAVE ENERGY TRACKING NORTHWARD BETWEEN
THE TWO PREDOMINANT UPPER LEVEL FEATURES. ANY CONVECTION ON MONDAY
WILL LIKELY BE THE RESULT OF LOW LEVEL MOISTURE...SEABREEZE
CONVERGENCE...AND MESOSCALE BOUNDARY INTERACTIONS. ALTHOUGH UPPER
LEVEL ENERGY WILL BE LACKING OVER LAND AREAS...A WEAK PATTERN AT THE
SURFACE AND ALOFT SUGGESTS CAPPING WILL NOT BE STRONG ENOUGH TO
PREVENT SCATTERED SHOWERS/THUNDERSTORMS FROM DEVELOPING. EXPECT A
CHANCE FOR CONVECTION MAINLY DURING THE PEAK HEATING AND INSTABILITY
PERIOD OF THE AFTERNOON HOURS. BEST PRECIPITATION POTENTIAL WILL
THEN SHIFT OFFSHORE MONDAY NIGHT.

THERE IS LOWER CONFIDENCE IN PRECIPITATION COVERAGE FOR
TUESDAY...AS EVEN THE SHORTWAVE ENERGY OFFSHORE DRIFTS FARTHER
INTO THE ATLANTIC AND AWAY FROM THE AREA. HOWEVER UNSEASONABLY
WARM TEMPERATURES WILL SET UP A DECENT SEABREEZE...AND WITH
LINGERING LOW LEVEL MOISTURE AND THE POTENTIAL FOR SOME BOUNDARY
INTERACTIONS...PREFER TO STILL MAINTAIN JUST A MENTION OF ISOLATED
SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON.

A STRONG COLD FRONT WILL STEADILY APPROACH FROM THE NORTHWEST
DURING THE MID WEEK PERIOD. THERE REMAINS SOME UNCERTAINTY
REGARDING TIMING AND PRECIPITATION POTENTIAL AS THE FRONT SHIFTS
TOWARD THE AREA...WITH SEVERAL NUMERICAL MODELS INDICATING
RATHER DRY AIR AHEAD OF THE FEATURE. PREFER TO CAP RAIN CHANCES
BELOW 25 PERCENT ON WEDNESDAY...WHEN THE BEST MOISTURE ASSOCIATED
WITH THE FRONT AND ASSOCIATED SURFACE TROUGH SLIPS INTO THE
REGION. LACKING A STRONG TAP INTO MOISTURE FROM THE GULF OF MEXICO
OR ATLANTIC HINTS THAT PRECIPITATION WITH THE FRONT COULD BE QUITE
LIMITED.

HIGH TEMPERATURES MONDAY THROUGH WEDNESDAY WILL REMAIN WELL ABOVE
SEASONAL NORMALS WITHIN SOLID WARM SOUTHERLY FLOW AHEAD OF THE
COLD FRONT. EXPECT TEMPERATURES TO REACH THE UPPER 80S TO NEAR 90
AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE COLD FRONT WILL CONTINUE TO DROP INTO THE REGION FROM THE
NORTHWEST THURSDAY AND FRIDAY. THE MAIN AIR MASS CHANGE COULD BE
DELAYED UNTIL FRIDAY...WHEN THE AXIS OF AN UPPER TROUGH SWINGS
ACROSS THE EAST COAST. NUMERICAL MODELS ARE SHOWING A DECENT PUSH
OF COLD ADVECTION FRIDAY INTO SATURDAY...AS WINDS VEER SHARPLY
TO THE NORTH/NORTHEAST. A STEADY COOLING TREND WILL RESULT...WITH
TEMPERATURES SUPPRESSED IN THE LOWER 80S SATURDAY AND POSSIBLY THE
UPPER 70S BY SUNDAY. ACCOMPANYING THE MORE FALL-LIKE TEMPERATURES
WILL BE DRIER AIR AND RAIN FREE CONDITIONS INTO NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH SUNSET. SCATTERED
SHRA/TSRA WILL LIKELY BE LURKING AROUND THE TERMINALS THIS
AFTERNOON INTO EARLY EVENING...AND WILL INITIALIZE WITH CB/S AND
VCSH BASED ON LATEST RADAR TRENDS. STRATUS AND FOG APPEAR LIKELY
AGAIN TONIGHT AND HAVE INTRODUCED IFR CONDS DURING PERIOD OF
HIGHEST CONFIDENCE. HOWEVER...CONDS COULD DROP BELOW IFR LEVELS AT
SOME POINT.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS
WILL BE POSSIBLE AT TIMES INTO EARLY NEXT WEEK DUE TO ISOLATED
TO SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE
NIGHT/EARLY MORNING FOG/STRATUS.

&&

.MARINE...
AN ONSHORE FLOW REGIME WILL CONTINUE THROUGH TONIGHT AS WEAK WAVES
OF LOW PRESSURE PASS EAST OF THE LOCAL MARINE AREA. ALTHOUGH WINDS
WILL GENERALLY REMAIN 10 KT OR LESS THROUGH THE PERIOD...SEAS WILL
SLOWLY INCREASE TODAY INTO TONIGHT AS EAST/SOUTHEAST SWELLS BUILD.
IT NOW APPEARS COMBINED SEAS WILL REACH 6 FT OVER THE GEORGIA
OFFSHORE WATERS AS WELL AS THE FAR OUTER PORTIONS OF THE
CHARLESTON COUNTY COASTAL WATERS BY THIS EVENING...SO A SMALL
CRAFT ADVISORY WILL BE RAISED. CONDITIONS LOOK TO REMAIN BELOW
FLAG THRESHOLDS ACROSS THE REMAINING PORTIONS OF THE LOCAL MARINE
AREAS.

SMALL CRAFT ADVISORY CONDITIONS FOR SEAS WILL CONTINUE INTO MONDAY
MORNING FOR THE SOUTH CAROLINA WATERS...WHILE PERSISTING THROUGH
TUESDAY FOR THE OFFSHORE GEORGIA ZONES. SWELL IMPACTS FROM DISTANT
TROPICAL CYCLONE OPHELIA WILL THEN WANE BY MID WEEK.

SOUTH TO SOUTHWEST FLOW WILL PREVAIL THROUGH WEDNESDAY...THEN
STEADILY VEER MORE OFFSHORE BY THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
THROUGH THURSDAY...BEFORE COLD ADVECTION ASSOCIATED WITH THE FRONT
INITIATES A SURGE INTO THE WEEKEND.

RIP CURRENTS...SOME LONGER PERIOD SWELLS...ALBEIT RATHER SMALL AT
LESS THAN 3 OR 4 FEET...FROM DISTANT TROPICAL CYCLONE OPHELIA
WILL BEGIN TO IMPACT THE AREA EARLY THIS WEEK. THIS MAY LEAD TO AN
INCREASED RISK OF RIP CURRENTS AT THE BEACHES.

&&

.TIDES/COASTAL FLOODING...
GIVEN THE PERIGEAN SPRING TIDE DURING THE EARLY AND MIDDLE PART
OF THE WEEK THE FORECAST TIDE LEVELS WILL BE CLOSE TO WHERE
SHALLOW COASTAL FLOODING BEGINS. ANY INCREASE IN ONSHORE WINDS
AND/OR HIGHER SURF COULD RESULT IN THE ISSUANCE OF COASTAL FLOOD
ADVISORIES FOR AT LEAST PARTS OF THE COAST. PROBABILITIES THOUGH
ARE NOT YET HIGH ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER
OUTLOOK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT
     TUESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT
     MONDAY FOR AMZ350.

&&
Hazardous weather outlook, Sep 25, 2:55 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT SUN SEP 25 2011

AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
052-260800-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
355 AM EDT SUN SEP 25 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-260800-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
355 AM EDT SUN SEP 25 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...INCREASING SWELLS FROM DISTANT TROPICAL CYCLONE
OPHELIA COULD LEAD TO AN ENHANCED RISK OF RIP CURRENTS DURING THE
EARLY AND MIDDLE PART OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-352-354-374-260800-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
355 AM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 25, 1:14 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN SEP 25 2011

GAZ099-251845-
CANDLER-
214 PM EDT SUN SEP 25 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER COUNTY
THROUGH 245 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALINE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...METTER AND PULASKI...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3248 8218 3252 8199 3251 8197
      3250 8198 3246 8196 3234 8194 3230 8195
      3229 8210 3232 8224 3236 8225
TIME...MOT...LOC 1815Z 260DEG 16KT 3237 8224

The radar

The Charleston,SC radar (KCLX), 44 km away, was scanning. The volume nearest the first event began at 18:27 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Effingham

When
September 25, 1:27 PM EST to 1:28 PM EST
Where
Effingham County, 0.58 mi W of Rincon
Measured
1.75 in hail
Reported by
Public
Coordinates
32.300, -81.240

The Public reported golf ball size hail in Rincon, Georgia.

Thunderstorm Wind, Effingham

When
September 25, 1:27 PM EST to 1:28 PM EST
Where
Effingham County, 0.58 mi W of Rincon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.300, -81.240

The public reported two large tree limbs down on a car and estimated winds were around 70 mph in Rincon, Georgia.

Thunderstorm Wind, Candler

When
September 25, 1:45 PM EST to 1:46 PM EST
Where
Candler County, 1.38 mi N of Metter
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.420, -82.070

Law Enforcement reported numerous trees trees down on power lines on Cedar Street, 2 miles north-northwest of Metter, Georgia.

Thunderstorm Wind, Candler

When
September 25, 1:50 PM EST to 1:51 PM EST
Where
Candler County, 2.38 mi NNW of Metter
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
Public
Coordinates
32.430, -82.090

The Public reported 60 Pecan trees knocked down at 4940 Highway 23 North, 3 miles north-northwest of Metter, Georgia.

Thunderstorm Wind, Bulloch

When
September 25, 2:19 PM EST to 2:20 PM EST
Where
Bulloch County, 2.43 mi ESE of Hopeulikit
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.510, -81.810

The Public reported a 50 foot tall tree was knocked down causing minor damage to a backyard deck, 2 miles south of Middleground, Georgia.

Hail, Bulloch

When
September 25, 2:25 PM EST to 2:26 PM EST
Where
Bulloch County, 1.81 mi NW of Middleground
Measured
1.75 in hail
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.570, -81.820

Law Enforcement reported considerable hail damage across the northern portion of Bulloch county. The hail was reportedly golf ball size.

Thunderstorm Wind, Bulloch

When
September 25, 2:25 PM EST to 2:26 PM EST
Where
Bulloch County, 1.35 mi WNW of Clito
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.530, -81.790

Law Enforcement reported a large tree down on Lakeview Baptist Church, 2 miles east-southeast of Middleground, Georgia.

Thunderstorm Wind, Bulloch

When
September 25, 2:26 PM EST to 2:27 PM EST
Where
Bulloch County, 1.35 mi WSW of Middleground
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
32.540, -81.820

The Public reported the tops sheared off of large and very tall pine trees, in Middleground, Georgia.

Thunderstorm Wind, Bulloch

When
September 25, 2:29 PM EST to 2:30 PM EST
Where
Bulloch County, 1.35 mi WNW of Clito
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.530, -81.790

Law Enforcement reported a large tree down on a house off of Lakeview Road, 2 miles east-southeast of Middleground, Georgia. The house sustained sufficient damage to result in the occupants being sheltered by the red cross.

Thunderstorm Wind, Bulloch

When
September 25, 2:34 PM EST to 2:35 PM EST
Where
Bulloch County, 2.71 mi NE of Clito
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.550, -81.740

Law Enforcement reported numerous large trees and power lines down, 2 miles south-southwest of Dover, Georgia.

Thunderstorm Wind, Screven

When
September 25, 2:45 PM EST to 2:46 PM EST
Where
Screven County, Dover
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
32.580, -81.720

The Public reported several 3 inch diameter Magnolia Tree limbs knocked down along with penny size hail, in Dover, Georgia.

Thunderstorm Wind, Screven

When
September 25, 3:07 PM EST to 3:08 PM EST
Where
Screven County, 2.38 mi SSW of Sheppards
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.600, -81.550

Law Enforcement reported one tree down near the intersection of Union Church Road and Windmill Road, 3 miles west-northwest of Newington, Georgia.

Thunderstorm Wind, Screven

When
September 25, 3:11 PM EST to 3:12 PM EST
Where
Screven County, 1.5 mi SSE of Sheppards
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.610, -81.520

Law Enforcement reported a tree down near the intersection of Highway 21 and Eureka Road, 1 mile north-northwest of Newington, Georgia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347304, 347308, 347309, 347311, 347313, 347307, 347315, 347318, 347316, 347317, 347314, 347319, 347320.